Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Kansas City, MO

May 21, 2011Buchanan County, Clinton County, DeKalb County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 21, 2011, 9:15 PM CDT for Buchanan County, Clinton County, DeKalb County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 9:15 PM CDT (02:15 UTC)
Expired
May 21, 2011, 10:00 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buchanan County, MO, Clinton County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 9:58 PM CDTHAIL 1Easton, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 5:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WUUS53 KEAX 220215
SVREAX
MOC021-049-063-220300-
/O.NEW.KEAX.SV.W.0095.110522T0215Z-110522T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHWESTERN DEKALB COUNTY IN NORTHWEST MISSOURI...

* UNTIL 1000 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  DEARBORN...OR 11 MILES NORTHEAST OF WESTON...AND MOVING NORTHEAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOWER...AGENCY...STEWARTSVILLE AND EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3962 9489 3981 9448 3959 9434 3953 9472
      3953 9483
TIME...MOT...LOC 0215Z 243DEG 18KT 3955 9478
WIND...HAIL 60MPH 1.00IN

$$

CDB
2 follow-up statements
092 
WWUS53 KEAX 220228
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT SAT MAY 21 2011

MOC021-049-063-220300-
/O.CON.KEAX.SV.W.0095.000000T0000Z-110522T0300Z/
BUCHANAN MO-CLINTON MO-DEKALB MO-
928 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DEKALB...NORTHWESTERN CLINTON AND SOUTHEASTERN BUCHANAN COUNTIES
UNTIL 1000 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
DEARBORN...OR 7 MILES WEST OF GOWER...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GOWER...AGENCY...STEWARTSVILLE AND EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3953 9472 3967 9478 3981 9448 3959 9434
TIME...MOT...LOC 0228Z 243DEG 18KT 3958 9470
WIND...HAIL 60MPH 1.00IN

$$

CDB
759 
WWUS53 KEAX 220252
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SAT MAY 21 2011

MOC021-049-063-220301-
/O.EXP.KEAX.SV.W.0095.000000T0000Z-110522T0300Z/
BUCHANAN MO-CLINTON MO-DEKALB MO-
952 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUCHANAN 
COUNTIES BEEN REISSUED FOR BUCHANAN AND PLATTE COUNTIES...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

THE THUNDERSTORM WARNING FOR CLINTON AND DEKALB COUNTIES WILL BE 
ALLOWED TO EXPIRE.

LAT...LON 3953 9472 3967 9478 3981 9448 3959 9434
TIME...MOT...LOC 0251Z 243DEG 18KT 3963 9457

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:22 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 21, 6:22 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT SAT MAY 21 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

CENTER OF THE MIDLEVEL VORTEX AND COLD CORE CONTINUES TO DRIFT NORTH
INTO THE DAKOTAS...WITH OBJECTIVE ANALYSIS INDICATING A SECONDARY
WAVE AND H5 CAA (AROUND -19C LOBE) PROPAGATING INTO NRN KANSAS ON
THE SRN PERIPHERY OF THE CIRCULATION THIS AFTERNOON. THIS WAVE
COMBINED WITH WEAK MOISTURE CONVERGENCE AND MORE NOTABLE H8
FRONTOGENESIS AND DIURNAL HEATING SHOULD BECOME SUFFICIENT TO BREACH
THE ELEVATED INHIBITION LAYER SAMPLED ON BOTH THE 12Z KTOP AND KOMA
SOUNDINGS. VIRTUALLY ALL OPERATIONAL AND HIGH RESOLUTION CONVECTIVE
ALLOWING MODELS STRONGLY SUGGEST DEEP CONVECTIVE INITIATION BETWEEN
21Z AND 00Z LATE THIS AFTERNOON IN NRN/ERN KANSAS...AND GIVEN WARM
SECTOR ANALYSIS OF WEAKLY CAPPED 2000 J/KG INSTABILITY ALREADY AT
19Z AS WELL AS WV/VISIBLE SATELLITE IMAGE PRESENTATION...HAVE LITTLE
DOUBT THAT THIS IS THE CORRECT AVENUE.

ALTHOUGH DEEP LAYER BULK SHEAR (0-6KM SHEAR NEAR 30KT) CURRENTLY
SITS TOWARDS THE LOWER END OF WOULD BE CONSIDERED SUPPORTIVE FOR
SUPERCELLULAR STRUCTURE...VERY STEEP MIDLEVEL LAPSE RATES (H7-H5
DELTA T AOA 8 C/KM) AND LARGE AMOUNTS OF CAPE IN THE -10C TO -30C
HAIL GROWTH REGION (BETWEEN 500 AND 1000 J/KG) WOULD SUGGEST SEVERE
HAIL WITH ANY PERSISTENT UPDRAFT. ONLY THE LACK OF STRONGER SHEAR
AND A WEAKER MIDLEVEL ROTATIONAL COMPONENT TO THE ANTICIPATED STORMS
WOULD PRECLUDE A MORE PREVALENT AND LONG LASTING THREAT FOR GIANT
HAIL PRODUCTION. IN ADDITION...DCAPE VALUES APPROACHING 1000 J/KG
WITH WEAKER SHEAR VALUES WOULD ALSO INDICATE DAMAGING WIND GUSTS
LIKELY AS STORMS ORGANIZE AND POSSIBLY BEGIN TO CONGEAL THIS
EVENING. BASED ON ALL AVAILABLE TOOLS AND MODEL GUIDANCE...FEEL
NORTHEAST KANSAS AND THE NWRN 1/4 OF MISSOURI WOULD BE AT MOST RISK
FOR SEVERE WEATHER IN THE NEXT 6-9 HOURS.

ANY STORMS SHOULD RAPIDLY PROPAGATE OFF THE TO NORTHEAST
OVERNIGHT...POSSIBLY LINGERING ALONG OUTFLOW INTO CNTRL
MISSOURI...HOWEVER SUBSIDENCE AND WARMING ALOFT BEHIND THE EJECTING
WAVE MAKES THIS A LESS LIKELY SCENARIO. HOWEVER...ANY OUTFLOW OR
CONVERGENCE BOUNDARY LEFT OVER WOULD ACT AS THE FOCUS AND TRIGGER
FOR RENEWED DEEP CONVECTION SUNDAY AFTERNOON...WITH GOOD MODEL
AGREEMENT OF THIS OCCURRING FROM EAST CNTRL KANSAS THROUGH CNTRL
MISSOURI. BOTH DEEP LAYER BULK SHEAR AND INSTABILITY PARAMETERS LOOK
EVEN MORE IMPRESSIVE SUNDAY THAN TODAY (0-6KM SHEAR AROUND 40KT AND
MLCAPES AOA 3500 J/KG)...LEADING TO THE THOUGHT THAT EXTREMELY LARGE
HAIL WOULD BE POSSIBLE SHORTLY AFTER CONVECTIVE INITIATION...WITH A
TRANSITION TO A LINEAR TYPE SYSTEM PRODUCING VERY STRONG WIND GUSTS
AS THE COMPLEX QUICKLY MOVES INTO SRN AND ERN MISSOURI BY THE
EVENING. RESIDENCE TIME WITHIN THE CWA BOUNDARY WILL PROBABLY BE
TEMPORALLY SHORTLY...THOUGH IMPACTS POTENTIALLY GREATER GIVEN THE
SHEAR/INSTABILITY JUXTAPOSITION.

IN A SIMILAR DIURNAL CYCLE...SUBSIDENCE AND DRYING BEHIND THE
CONVECTIVE SYSTEM SHOULD CLEAR THE FORECAST AREA OF PRECIPITATION
SUNDAY NIGHT...ONLY TO HAVE THE NEXT WEAK PERTURBATION EJECT OUT
FROM THE SRN PLAINS ACROSS THE LOW LEVEL BOUNDARY MONDAY AFTERNOON.
KEPT INHERITED HIGHER CHANCE AND LIKELY POPS FOR THE MONDAY
AFTERNOON/EVENING TIME FRAME BASED ON GLOBAL MODEL OUTPUT...HOWEVER
AM CONCERNED MESOSCALE INFLUENCES MAY ACTUALLY PUSH THE EFFECTIVE
BOUNDARY FARTHER SOUTH THAN COARSER GRID SCALE MODELS CAN RESOLVE.
REGARDLESS...MUCH OF THE FORECAST AREA MAY BECOME ENTRENCHED ON THE
COOLER SIDE OF THE BOUNDARY BY THIS TIME...LIMITING THE SEVERE
THREAT TO SOME EXTENT...BUT INCREASING THE FLOOD THREAT.

21

MEDIUM RANGE (TUESDAY-SATURDAY)...

MODELS IN FAIRLY DECENT AGREEMENT WITH SLOW MOVING CLOSED LOW MOVING
THROUGH THE REGION DURING THE EARLY PORTIONS OF THE EXTENDED PERIOD
WHICH WILL PRODUCE TSRA TUESDAY AND WEDNESDAY OVER THE REGION.
SURFACE RIDGING IN THE WAKE OF THIS WAVE WILL DRY THE CWA OUT FOR A
FEW DAYS. A FEW OF THE EXTENDED MODELS SHOW SLIGHT PRECIP CHANCES
ESPECIALLY FRIDAY NIGHT INTO SATURDAY AS A NORTHERN STREAM WAVE
NEARS. HOWEVER CHOSE TO GO DRY FROM THURSDAY ON AS LOW LEVEL
MOISTURE VALUES WON'T BE ALL THAT GREAT NOR WILL UPPER FORCING.

BAILEY

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS DEVELOPING IN KANSAS WILL TRACK
NORTHEAST THROUGH NORTHEAST KANSAS AND NORTHWEST MISSOURI OVER THE
NEXT FEW HOURS. THE KMKC TERMINAL IN DOWNTOWN KANSAS CITY LOOKS TO
HAVE THE LEAST CHANCE OF SEEING ANY CONVECTION AS STORMS LOOK TO BE
TRACKING TO THE NORTH OF IT. KMCI WILL HAVE A COUPLE HOUR WINDOW FOR
STORMS...BUT THE KSTJ TERMINAL WILL SEE THE POTENTIAL FOR STORMS LAST
THROUGH AT LEAST 03Z TO 04Z. AFTER THE STORMS PUSH TO THE NORTH AND
EAST THIS EVENING...SKIES SHOULD CLEAR OF ANY OPERATIONALLY
SIGNIFICANT CLOUD COVER...AND SOUTHERLY WINDS WILL THEN PERSIST
THROUGH THE OVERNIGHT HOURS INTO SUNDAY MORNING. ANOTHER ROUND OF
CONVECTION IS POSSIBLE IN MISSOURI SUNDAY AFTERNOON...BUT AT THIS
TIME THE STORMS ARE EXPECTED TO INITIATE EAST OF ALL THE TERMINALS.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, May 21, 1:00 PM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT MAY 21 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
100 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN KANSAS
LATE THIS AFTERNOON...AND MOVE ACROSS PARTS OF THE OUTLOOK AREA THROUGH
THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE
GREATEST THREATS BEING DAMAGING WINDS AND VERY LARGE HAIL. AREAS AT
GREATEST RISK WOULD GENERALLY BE ALONG AND NORTH OF THE MISSOURI
RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AND
MONDAY AS WARM...MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE
AHEAD OF A DEEP STORM SYSTEM. THERE WILL BE A THREAT FOR SEVERE
WEATHER DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND
MONDAY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS WITH
ANY OF THESE STORMS. LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER
WILL HAVE THE GREATER RISK OF SEVERE WEATHER BOTH SUNDAY AND MONDAY.

ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES ON
TUESDAY AND WEDNESDAY...AND BRING ADDITIONAL ROUNDS OF THUNDERSTORMS
TO THE REGION. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW ON
TUESDAY AND WEDNESDAY.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP AS DEEPER MOISTURE INCREASES.
TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF NEXT WEEK MAY
EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS
WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL
LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THIS WEEKEND
AND INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PORTIONS OF THE OUTLOOK AREA
DURING THE LATE AFTERNOON AND EVENING HOURS TODAY...AS WELL AS SUNDAY
AND MONDAY.

21

In the hours before

Local storm report, May 21, 8:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             GALLATIN                39.91N 93.96W
05/21/2011  M0.75 INCH       DAVIESS            MO   CO-OP OBSERVER

            DIME SIZE HAIL FELL AT 845...WND GUSTS AT 841 ESTIMATED
            50 TO 60 MILES PER HOUR

&&

KBRONIS
Local storm report, May 21, 8:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             1 N NORTONVILLE         39.43N 95.33W
05/21/2011  E1.75 INCH       ATCHISON           KS   AMATEUR RADIO

&&

MDUX
Special weather statement, May 21, 9:07 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT SAT MAY 21 2011

MOZ006-007-015-016-220245-
GRUNDY MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
907 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SULLIVAN...WESTERN
PUTNAM...MERCER AND NORTHERN GRUNDY COUNTIES UNTIL 945 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF CAINSVILLE TO SPICKARD...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONVILLE...MERCER...SOUTH LINEVILLE...HARRIS...NEWTOWN...
  LUCERNE...POWERSVILLE AND LEMONS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4040 9296 4022 9363 4058 9376 4058 9374
      4059 9301
TIME...MOT...LOC 0207Z 244DEG 39KT 4059 9363 4028 9354

MJ
Local storm report, May 21, 9:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     4 E JAMESPORT           39.97N 93.73W
05/21/2011  E60 MPH          GRUNDY             MO   AMATEUR RADIO

&&

ABAILEY
Local storm report, May 21, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     NON-TSTM WND GST ST JOSEPH               39.76N 94.85W
05/21/2011  M56 MPH          BUCHANAN           MO   ASOS

&&

MDUX
Local storm report, May 21, 9:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             TRENTON                 40.08N 93.60W
05/21/2011  M0.75 INCH       GRUNDY             MO   AMATEUR RADIO

&&

MDUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:03 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Platte27 min
May 21, 7:15 PM CDTTornado WarningEAXAndrew, Holt30 min
May 21, 7:21 PM CDTSpecial Weather StatementEAXBuchanan, Platte24 min
May 21, 7:27 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Platte33 min
May 21, 7:29 PM CDTSevere Thunderstorm WarningEAXNodaway31 min
May 21, 7:41 PM CDTTornado WarningEAXAndrew, DeKalb, Gentry, Nodaway34 min
May 21, 7:46 PM CDTSpecial Weather StatementEAXHolt29 min
May 21, 7:50 PM CDTSpecial Weather StatementEAXWorth40 min
May 21, 7:55 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb35 min
May 21, 8:02 PM CDTSpecial Weather StatementEAXNodaway28 min
May 21, 8:07 PM CDTTornado WarningEAXAndrew, Daviess, Gentry, Harrison, Nodaway23 min
May 21, 8:08 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte22 min
May 21, 8:19 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Worth26 min
May 21, 8:26 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Livingston34 min
May 21, 8:29 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb, Platte36 min
May 21, 8:34 PM CDTSpecial Weather StatementEAXHolt26 min
May 21, 8:38 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
May 21, 8:46 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte29 min
May 21, 8:54 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston36 min
May 21, 9:07 PM CDTSpecial Weather StatementEAXMercer, Putnam38 min
May 21, 9:13 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte32 min
May 21, 9:23 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
May 21, 9:23 PM CDTSevere Thunderstorm WarningEAXGrundy, Livingston, Mercer, Putnam, Sullivan37 min
May 21, 9:38 PM CDTAreal Flood AdvisoryEAXBuchanan, Platte4 hr
May 21, 9:44 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb31 min
May 21, 9:44 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte35 min
May 21, 10:01 PM CDTSpecial Weather StatementEAXPutnam, Schuyler, Sullivan44 min
May 21, 10:09 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Sullivan17 min
May 21, 10:11 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte21 min
May 21, 10:15 PM CDTSpecial Weather StatementEAXClinton30 min
May 21, 10:35 PM CDTSpecial Weather StatementEAXClay25 min
May 21, 10:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton24 min
May 21, 11:17 PM CDTSevere Thunderstorm WarningEAXCass, Jackson28 min
May 21, 11:26 PM CDTSpecial Weather StatementEAXLivingston49 min
May 21, 11:41 PM CDTSevere Thunderstorm WarningEAXCass, Jackson34 min
May 22, 1:25 AM CDTSevere Thunderstorm WarningEAXChariton, Howard, Macon, Randolph, Saline33 min
May 22, 2:08 AM CDTSpecial Weather StatementEAXMacon52 min
May 22, 2:17 AM CDTSpecial Weather StatementEAXMacon43 min
May 22, 4:04 AM CDTRiver Flood WarningEAXBuchanan, Platte126 days
May 22, 1:30 PM CDTSpecial Weather StatementEAXCaldwell45 min
May 22, 1:42 PM CDTSpecial Weather StatementEAXRay48 min
May 22, 2:16 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray29 min
May 22, 2:40 PM CDTSpecial Weather StatementEAXLafayette35 min
May 22, 2:43 PM CDTSpecial Weather StatementEAXSullivan32 min
May 22, 2:44 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray46 min
May 22, 3:02 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette28 min
May 22, 3:09 PM CDTTornado WarningEAXCarroll, Lafayette36 min
May 22, 3:14 PM CDTSpecial Weather StatementEAXCarroll46 min
May 22, 3:41 PM CDTSpecial Weather StatementEAXSchuyler49 min
May 22, 3:44 PM CDTSevere Thunderstorm WarningEAXLafayette31 min
May 22, 3:45 PM CDTTornado WarningEAXCarroll, Lafayette, Saline30 min
May 22, 4:03 PM CDTTornado WarningEAXLafayette, Saline27 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler25 min
May 22, 4:12 PM CDTTornado WarningEAXCarroll, Saline18 min
May 22, 4:24 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson36 min
May 22, 4:29 PM CDTSpecial Weather StatementEAXChariton46 min
May 22, 4:30 PM CDTSevere Thunderstorm WarningEAXLafayette, Saline30 min
May 22, 4:38 PM CDTSpecial Weather StatementEAXCooper52 min
May 22, 4:44 PM CDTTornado WarningEAXChariton, Howard, Saline31 min
May 22, 4:59 PM CDTSevere Thunderstorm WarningEAXSaline31 min
May 22, 5:03 PM CDTTornado WarningEAXHenry27 min
May 22, 5:07 PM CDTSevere Thunderstorm WarningEAXCooper, Howard23 min
May 22, 5:15 PM CDTTornado WarningEAXChariton, Howard, Randolph45 min
May 22, 5:16 PM CDTSevere Thunderstorm WarningEAXHenry29 min
May 22, 5:20 PM CDTSpecial Weather StatementEAXPettis40 min
May 22, 5:29 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis46 min
May 22, 5:34 PM CDTSevere Thunderstorm WarningEAXCooper, Howard12 min
May 22, 5:45 PM CDTSevere Thunderstorm WarningEAXHenry30 min
May 22, 5:56 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline34 min
May 22, 6:00 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph30 min
May 22, 6:15 PM CDTSevere Thunderstorm WarningEAXHenry13 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.